Alert archive / Nevada / Flash Flood Warnings in 2024
Flash Flood Warning 61, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2024, 2:30 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2024, 2:30 PM PDT (21:30 UTC)
- Expired
- Sep 8, 2024, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 3428 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WGUS55 KVEF 082130
FFWVEF
NVC003-090030-
/O.NEW.KVEF.FF.W.0061.240908T2130Z-240909T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
230 PM PDT Sun Sep 8 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Clark County in southern Nevada...
* Until 530 PM PDT.
* At 230 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Red Rock Canyon, Blue Diamond, Summerlin, Spring Mountain Ranch,
Rocky Gap Campground, Mountain Springs and Mt. Potosi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3622 11547 3619 11540 3604 11539 3595 11543
3597 11552 3622 11558
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
225
WGUS75 KVEF 082247
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
347 PM PDT Sun Sep 8 2024
NVC003-090030-
/O.CON.KVEF.FF.W.0061.000000T0000Z-240909T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
347 PM PDT Sun Sep 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT THIS
AFTERNOON FOR SOUTHWESTERN CLARK COUNTY...
At 347 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain continue across the warned area. Between 0.75 and 1.25 inches
of rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Red Rock Canyon, Blue Diamond, Summerlin, Spring Mountain Ranch,
Rocky Gap Campground, Mountain Springs and Mt. Potosi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3622 11547 3619 11540 3604 11539 3595 11543
3597 11552 3622 11558
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz833
WGUS75 KVEF 090027
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
527 PM PDT Sun Sep 8 2024
NVC003-090037-
/O.EXP.KVEF.FF.W.0061.000000T0000Z-240909T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
527 PM PDT Sun Sep 8 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT THIS AFTERNOON FOR
SOUTHWESTERN CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3622 11547 3619 11540 3604 11539 3595 11543
3597 11552 3622 11558
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:03 AM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, Sep 8, 9:03 AM PDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 903 AM PDT Sun Sep 8 2024 .SYNOPSIS...Expect thunderstorm chances today mainly along and east of a line from Barstow through the Nevada National Security Site. Strong winds will be the primary concern, and isolated heavy rain will also be possible. Drier air will begin to push in Monday, limiting thunderstorm chances to Lincoln County, Mohave County, and the mountains of Clark County. Dry conditions are expected areawide beginning Tuesday, with breezy to windy conditions Tuesday through Thursday, and much less heat beginning Thursday. && .UPDATE...Another round of afternoon showers and thunderstorms is on tap for the region today. This morning's sounding boasted 0.78 inches of precipitable water, up .31 inches from Saturday morning's sounding. This anomalous moisture will help to fuel storms and will bring an increased risk for heavy rain capable of resulting in flash flooding. Convection will begin to develop on the higher terrain later this morning/early this afternoon. Storms will weaken and collapse as they move off the terrain, producing gusty outflow winds. Outside of gusty outflow winds and heavy rain, lightning will also pose a threat with any storms that develop. Outside of chances for afternoon showers and thunderstorms, temperatures will remain above normal for the next few days before cooling off around mid- week as trough moves through. && .SHORT TERM...through Tuesday night. Midnight satellite loop showed the last few thunderstorms still lingering just south of Lake Havasu City. Cloud tops were slowly warming, indicating the weakening trend. Farther north, shallower cumulus clouds blanketed much of the southern Great Basin, with a narrow clear zone in between extending from north of Barstow through Las Vegas. Surface obs showed generally light winds, hot temperatures, and dewpoints in much of the Mojave Desert about 10-20F higher than 24 hours ago. Thunderstorms will be the primary concern today, transitioning to fire danger by Tuesday. For today, overall expectations have changed very little from 24 hours ago. The moisture increase noted above will push a little farther north, supporting thunderstorm chances for much of San Bernardino, Clark, Mohave, and Lincoln counties, as well as eastern Nye and perhaps the southeast corner of Inyo. Low pressure rolling northeast through Oregon could enhance forcing in the southern Great Basin, and farther south, storms will likely be driven by a mix of orographic lift, differential heating boundaries on the edges of cloud cover, and collisions of outflow boundaries left over from yesterday. Monday looks like a transition day. Precipitable water values drop very slightly, 500 mb temps rise another degree or so, and mid level flow turns more westerly, all of which should limit, but not eliminate, thunderstorm chances. The best chances should linger over Lincoln and Mohave counties, as well as the mountains of Clark County. The drying trend should accelerate Tuesday as low pressure digs south off the British Columbia coast, enhancing southwesterly winds over our area and beginning the moisture scouring process. Lower afternoon relative humidity and the increased winds will lead to elevated fire weather concerns, with stronger winds likely near the beginning of the long term. Modest height falls Tuesday should be nearly offset by increased wind and deeper mixing, so while temperatures won't noticeably come down yet, that isn't far behind. .LONG TERM...Wednesday through Saturday. Zonal flow on Wednesday will degrade as an early-season Pacific Northwest closed-low drops a potent trough through the western CONUS. There remains some uncertainty between the ECMWF ensemble means and the GEFS means regarding exact timing and location of this closed low as it moves inland and through the Intermountain West. Regardless, as it moves through, its associated trough axis will be accompanied by a potent cold front that will drop temperatures by around 10 degrees between Tuesday and Thursday. Gusty southwest winds will pick up ahead of the frontal passage Wednesday afternoon with gusty west-northwest winds picking up in its wake Wednesday night into Thursday afternoon. Precipitation chances will depend on how far south the center of the low traverses. Currently, the NBM is keeping PoPs north of our forecast area, with slight chances present across the southern Great Basin on Wednesday and Thursday. Temperatures slowly increase heading into next weekend as the monsoonal high attempts to build back into the Desert Southwest. The extended forecast remains murky, as some solutions bring an additional trough up behind the aforementioned one, effectively reinforcing the fall-like weather pattern. && .AVIATION...For Harry Reid...Light east or southeast components can be expected 18Z-21Z then unstable conditions will lead to scattered showers and thunderstorms developing over the mountains to the west of the terminal area early this afternoon. There is a 30 percent probability of erratic winds gusting to at least 30 knots and a brief thunderstorm impacting the terminal area 21Z-00Z. Cloud bases will be 10-12 kft AGL. Storm influences will diminish after 01Z and typical light south-southwest winds can be expected this evening and overnight. Drying and more stable conditions will result in no significant weather on Monday. For the rest of southern Nevada, northwest Arizona and southeast California...Moist and unstable conditions lingering over the region will lead to another round of scattered thunderstorms developing around southern Nevada, northwest Arizona and the lower Colorado River Valley this afternoon and early evening. There is a 30 percent probability that thunderstorms and erratic winds gusting to at least 30 knots will impact airports from the Las Vegas Valley to IFP, EED and HII this afternoon and early evening. Drying and more stable conditions will result in no significant weather for TAF sites on Monday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Stessman SHORT TERM...Morgan LONG TERM...Soulat AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:30 PM PDT | Fire Weather Watch | VEF | Lincoln | 35 hr |
| Sep 8, 3:00 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.